Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 481, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2016, 3:40 PM CDT for Archer County, Clay County, Wichita County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 4, 2016, 4:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Archer County, TX, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
560
WUUS54 KOUN 042040
SVROUN
TXC009-077-485-042115-
/O.NEW.KOUN.SV.W.0481.160604T2040Z-160604T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WICHITA COUNTY IN NORTHERN TEXAS...
WEST CENTRAL CLAY COUNTY IN NORTHERN TEXAS...
NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...
* UNTIL 415 PM CDT
* AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
WICHITA FALLS...MOVING SOUTHWEST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...ARCHER CITY...IOWA PARK...HOLLIDAY...SCOTLAND...
WINDTHORST...MANKINS...LAKE KICKAPOO...SHEPPARD AFB...SOUTHWESTERN LAKE
ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY AND CASHION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3357 9874 3372 9891 3404 9857 3400 9841
3353 9841
TIME...MOT...LOC 2040Z 029DEG 28KT 3393 9853
HAIL...1.00IN
WIND...70MPH
$$
CMS1 follow-up statement
160
WWUS54 KOUN 042103
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT SAT JUN 4 2016
TXC009-077-485-042115-
/O.CON.KOUN.SV.W.0481.000000T0000Z-160604T2115Z/
WICHITA TX-CLAY TX-ARCHER TX-
403 PM CDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN WICHITA...WEST CENTRAL CLAY AND NORTHERN ARCHER
COUNTIES...
AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SCOTLAND TO NEAR HOLLIDAY...MOVING
SOUTHWEST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN WICHITA FALLS...ARCHER CITY...HOLLIDAY...SCOTLAND...
WINDTHORST...MANKINS...LAKE KICKAPOO...SOUTHWESTERN LAKE ARROWHEAD AND
LAKESIDE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3357 9874 3372 9891 3391 9870 3385 9842
3353 9841
TIME...MOT...LOC 2102Z 023DEG 30KT 3364 9852 3383 9868
HAIL...1.00IN
WIND...60MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:54 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 4, 2:54 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Norman OK 254 PM CDT SAT JUN 4 2016 .DISCUSSION... Scattered to numerous showers and thunderstorms have developed southeast of Interstate-44 this afternoon in response to a mid-level wave passing by the region. Weak effective bulk shear is inhibiting any storm organization, so the primary threat will be gusty winds from downbursts when any stronger storm cores collapse. Any threat of storms should end by mid-evening across the southeast. Beyond tonight, showers and storms may develop from low-level upslope flow across the High Plains late Monday and Tuesday. There is a chance these storms may approach northwest or northern Oklahoma early Tuesday and Wednesday morning because of a northwest flow regime aloft. Otherwise, a warming trend is expected toward the latter half of the week as mid-level heights rise and low-level thermal fields warm in response to the eastward expansion of a longwave ridge. High temperatures may go slightly above average with a low to mid- 90s by the end of the week. The GFS and especially the ECMWF suggest there could be a weaknesses/lowered heights embedded within the longwave ridge. Therefore, will maintain isolated storm chances in the northwest (near a weakness in the ridge) and southeast (near tropical moisture) on Saturday. Mahale && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 59 82 59 86 / 0 0 0 0 Hobart OK 58 85 58 87 / 0 0 0 0 Wichita Falls TX 60 85 59 87 / 10 0 0 0 Gage OK 54 84 56 88 / 0 0 0 0 Ponca City OK 58 83 58 87 / 0 0 0 0 Durant OK 61 84 62 85 / 20 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/10
Hazardous weather outlook, Jun 4, 10:33 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1033 AM CDT SAT JUN 4 2016 OKZ004>048-050>052-TXZ083>090-051000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1033 AM CDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE IN NORTHWESTERN OKLAHOMA AROUND MID WEEK. SEVERE WEATHER IS NOT EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 4, 2:49 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 249 PM CDT SAT JUN 4 2016 OKZ028-029-042015- MCCLAIN OK-CLEVELAND OK- 249 PM CDT SAT JUN 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCLAIN AND CENTRAL CLEVELAND COUNTIES UNTIL 315 PM CDT... AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDSBY...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3528 9758 3522 9737 3500 9743 3508 9766 TIME...MOT...LOC 1945Z 17DEG 14KT 3518 9751 30
Special weather statement, Jun 4, 2:57 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT SAT JUN 4 2016
OKZ039-044-045-TXZ086-089-090-042045-
COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-ARCHER TX-WICHITA TX-
257 PM CDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR COTTON...WESTERN JEFFERSON...
SOUTHWESTERN STEPHENS...CLAY...EASTERN ARCHER AND EASTERN WICHITA
COUNTIES UNTIL 345 PM CDT...
AT 252 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
SOUTHERN OKLAHOMA...SOUTH OF LAWTON AND DUNCAN...MOVING SOUTH AT 20
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...DUNCAN...BURKBURNETT...HENRIETTA...WALTERS...WAURIKA...
COMANCHE...TEMPLE...RYAN...PETROLIA...SCOTLAND...BYERS...DEAN...RANDLETT...
WINDTHORST...TERRAL...BELLEVUE...JOLLY...DEVOL AND HASTINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3433 9861 3437 9863 3452 9783 3388 9781
3385 9787 3389 9798 3351 9798 3345 9855
TIME...MOT...LOC 1952Z 25DEG 57KT 3422 9836
CMSSpecial weather statement, Jun 4, 3:39 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT SAT JUN 4 2016
OKZ027-028-038>040-042115-
COMANCHE OK-GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
339 PM CDT SAT JUN 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHERN GRADY...
SOUTHWESTERN MCCLAIN...WESTERN GARVIN AND NORTHERN STEPHENS COUNTIES
UNTIL 415 PM CDT...
AT 335 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LINDSAY...MOVING
SOUTH AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3451 9866 3451 9883 3486 9882 3485 9809
3473 9809 3467 9782 3492 9774 3488 9749
3456 9752 3459 9784 3472 9807 3468 9809
3468 9814 3451 9814 3451 9824 3445 9830
3441 9866
TIME...MOT...LOC 2035Z 3DEG 24KT 3483 9765
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:57 PM CDT | Special Weather Statement | OUN | Clay | 48 min |
| Jun 4, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.